Alert archive / California / Freeze Warnings in 2006

Freeze Warning 8, NWS Eureka, CA

December 18, 2006

NWS Eureka, CA issued this freeze warning at Dec 18, 2006, 2:34 PM PST. It took effect at Dec 18, 2006, 11:00 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2006, 2:34 PM PST (22:34 UTC)
In effect from
Dec 18, 2006, 11:00 PM PST
Expired
Dec 19, 2006, 3:22 AM PST
In force
4 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 182234
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 PM PST MON DEC 18 2006


CAZ001-002-191200-
/O.NEW.KEKA.FZ.W.0008.061219T0700Z-061219T1600Z/
REDWOOD COAST-MENDOCINO COAST-
234 PM PST MON DEC 18 2006

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
TUESDAY FOR A HARD FREEZE...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
TUESDAY. 

A COLD AND DRY AIR MASS WILL COMBINE WITH CLEAR SKIES TO BRING
VERY COLD CONDITIONS TO THE NORTHERN CALIFORNIA COAST TONIGHT.
TEMPERATURES WILL FALL INTO THE UPPER 20S TO AROUND 30 BY SUNRISE
TUESDAY. AN INCREASE IN CLOUDS TOMORROW NIGHT WILL MEAN AN END TO
THE SUB FREEZING TEMPERATURES EXPERIENCED THE LAST SEVERAL
MORNINGS.

A HARD FREEZE WARNING MEANS TEMPERATURES OF 29 DEGREES OR LESS 
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION. SMALL ANIMALS COULD ALSO BECOME
VICTIMS OF THE COLD CONDITIONS IF LEFT OUTSIDE FOR AN EXTENDED
PERIOD OF TIME.


$$

MAB
1 follow-up statement
000 
WWUS76 KEKA 191122
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
322 AM PST TUE DEC 19 2006


CAZ001-002-191230-
/O.CAN.KEKA.FZ.W.0008.000000T0000Z-061219T1600Z/
REDWOOD COAST-MENDOCINO COAST-
322 AM PST TUE DEC 19 2006

...FREEZE WARNING IS CANCELLED...

WIDESPREAD TEMPERATURES IN THE 20S FOR TWO OR MORE HOURS ALONG
THE COAST IS NO LONGER EXPECTED. THEREFORE THE FREEZE WARNING HAS
BEEN CANCELLED.  

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Dec 18, 5:00 AM PST, 9 hours 34 minutes earlier.

Area forecast discussion, Dec 18, 5:00 AM PST, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
500 AM PST MON DEC 18 2006

.SYNOPSIS...HIGH PRESSURE AND LIGHT OFFSHORE FLOW WILL PERSIST
ACROSS NORTHWESTERN CALIFORNIA THROUGH TUESDAY. A PACIFIC
STORM SYSTEM WILL APPROACH THE COAST ON WEDNESDAY AND BRING
PRECIPITATION TO THE AREA WEDNESDAY NIGHT THROUGH THURSDAY.

&&

.DISCUSSION...
OFFSHORE FLOW CONTINUES TO DRY OUT THE BOUNDARY LAYER ACROSS NW
CALIFORNIA. WITH THE DRY AND COLD AIR MASS ALOFT...TEMPERATURES
HAVE DROPPED INTO THE UPPER 20S AND LOWER 30S ALONG THE COAST. MANY
INLAND REPORTING STATIONS WERE EVEN COLDER WITH READINGS IN THE TEENS
AND 20S. THE CRITERIA FOR A FREEZING WARNING ALONG THE COAST THIS
TIME OF YEAR IS FOR SEVERAL HOURS OF WIDESPREAD TEMPERATURES IN THE
20S. IT WILL BE CLOSE AND WILL THEREFORE MAINTAIN THE FREEZE WARNING
FOR THE COAST TIL 800AM. THOUGH THERE WILL BE SLIGHT WARMING ALOFT
TONIGHT...IT WILL MOSTLY LIKELY REMAIN VERY DRY AND COLD. THUS
ANOTHER FREEZE WARNING WILL LIKELY NEED TO BE ISSUED TONIGHT.

BEYOND TUESDAY....LATEST SOLUTIONS AND ENSEMBLE FORECASTS WERE BY
NO MEANS DEFINITIVE ON HANDLING AN APPROACHING FRONTAL SYSTEM.
NEW 06Z GFS BRINGS WEAK LIFT AND LIGHT PRECIP INTO THE AREA AS
EARLY AS TUESDAY NIGHT. NAM SOLUTION...ON THE OTHER HAND...HAS
IT BONE DRY THROUGH WEDNESDAY EVENING. FOR NOW WILL SPEED UP THE
PRECIP TIMING BY ABOUT 12 HOURS AND INDICATE A CHANCE OR SLIGHT
CHANCE OF RAIN OR SNOW AS EARLY AS WEDNESDAY. THE WARM AIR ADVECTION
SHOULD PUMP SNOW LEVELS UP TO 4000 FEET OR BETTER ON WEDNESDAY.
HOWEVER SNOW LEVELS IN EASTERN TRINITY WILL BE LESS RESPONSIVE TO
THE WARM AIR ADVECTION. IT WILL PROBABLY SNOW AS LOW AS 2000 FEET
WEDNESDAY AFTN AND WEDNESDAY EVE IN CENTRAL/EASTERN TRINITY DUE TO
EVAPORATIVE COOLING AND THE WET BULB EFFECT. GFS AND NAM QPF LOOKED
IMPRESSIVE WITH HALF AN INCH TO A LITTLE OVER ONE INCH IN 12 HOURS
WEDNESDAY NIGHT-THURSDAY MORNING. THUS AN ADVISORY OR WARNING FOR
SNOWFALL WILL LIKELY NEED TO BE ISSUED FOR WEDNESDAY NIGHT AND
THURSDAY MORNING. THE BIG UNKNOWN IS SNOW LEVELS. AS MENTIONED
ABOVE...EXPECT SNOW LEVELS TO BE SLOW TO RESPOND TO THE WARM AIR
ADVECTION IN EASTERN TRINITY AND LEVELS SHOULD INITIALLY START
OUT LOW...NEAR 2000 FEET.

A SHORT WAVE RIDGE WILL BUILD FRI AND SAT. HOWEVER...GFS ENSEMBLES
SHOW A GREAT DEGREE OF VARIABILITY SAT THROUGH SUN. A BROAD BRUSH
CHANCE OR SLIGHT CHANCE OF RAIN SEEMS APPROPRIATE DUE TO UNCERTAINTY
IN THE TIMING OF THE NEXT SYSTEM. BELIEVE THERE IS AT LEAST A CHANCE
OF PRECIP SAT THROUGH SUN. NOT TOO CERTAIN ON THE TIMING BASED ON A
COUPLE OF MODEL RUNS. THUS WILL REFRAIN FROM GOING MORE THAN JUST A
SLIGHT CHANCE OR CHANCE OF PRECIP ATTM AND WAIT FOR MORE RUNS. DJB

&&

.AVIATION...VFR CONDS EXPECTED AT ALL REPORTING TAF SITES.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING IN EFFECT UNTIL
800 AM FOR THE COAST. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.

&&
Hazardous weather outlook, Dec 18, 8:47 AM PST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
847 AM PST MON DEC 18 2006

CAZ001-002-190100-
REDWOOD COAST-MENDOCINO COAST-
847 AM PST MON DEC 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LOW TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING WILL LIKELY
REQUIRE A FREEZE WARNING TO BE ISSUED FOR TONIGHT. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ003-004-076-190100-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
847 AM PST MON DEC 18 2006

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MAB

Nearby

Freeze Warnings in California, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.